Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 122, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 12, 2004, 5:36 AM EST for Lawrence County, Martin County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 5:36 AM EST (10:36 UTC)
- Expired
- Jul 12, 2004, 6:15 AM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, IN, Martin County, IN
The radar
The Indianapolis radar (KIND), 94 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 121036 SVRIND INC093-101-121115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 537 AM EST MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF BEDFORD NORTHEASTERN MARTIN COUNTY IN SOUTHWEST INDIANA * UNTIL 615 AM EST * AT 531 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF OOLITIC...OR ABOUT 13 MILES WEST OF BEDFORD...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OOLITIC AROUND 550 AM EST BEDFORD AROUND 555 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3901 8668 3882 8681 3873 8651 3896 8637 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:00 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 12, 3:00 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 AM EST MON JUL 12 2004 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO TUESDAY. MODELS CONTINUE TO BE IN DECENT AGREEMENT AND WILL USE A BLEND OF MOS TEMPS AND PRECIP CHCS THIS FCST CYCLE. LATEST SFC MAP SHOWS SFC LOW ACROSS LAKE MICHIGAN WITH WARM FRONT ACROSS NE INDIANA. SFC TROUGH EXTENDS SOUTH ACROSS E IL WITH DEEPEST SFC MOISTURE ACROSS IN WHERE DEWPOINTS REMAIN IN THE LOW/MID 70S. SLOW MOVING CONVECTION PRODUCING TORRENTIAL RAINS OF 2+ INCHES/HR NOW DEVELOPING ON NOSE OF MODEST 20-25KT LLJ ACROSS SOUTHWEST PORTION OF THE CWA. ISENTROPIC LIFT/WAA WILL PERSIST THROUGH MIDDAY WHILE 850MB 20-30KT JET WILL TRAVERSE THE CWA AFTER SUNRISE. THIS IS DUE IN PART TO THE UPPER WAVE THAT IS SAGGING SOUTHEAST INTO THE REGION. EXPECT HIGHEST CHCS FOR PRECIP ACROSS THE SOUTHERN HALF THIS MORNING...THEN LOWER CHCS THIS AFTERNOON AS WEAK SFC BOUNDARY SAGS INTO THE REGION IN WAKE OF UPPER WAVE. STRONG MID LEVEL WAA IS ALSO FCST SO THIS MAY INHIBIT GREATER COVERAGE/CHCS FOR STORMS LATE THIS AFTERNOON/EVENING. LOW LEVEL THERMAL RIDGE WILL BE DRAWN ACROSS THE REGION TONIGHT IN ADVANCE OF THE ANOMALOUSLY STRONG UPPER WAVE DIVING INTO THE UPPER MIDWEST. THIS SHOULD ACT TO ALLOW TEMPS TO HEAT INTO/AROUND 90/LOW 90S TUESDAY. WARM MID LEVELS INITIALLY SHOULD CAP ANY CONVECTION HOWEVER STRONG ISENTROPIC LIFT WILL ACT TO COOL/LIFT THE ATMOSPHERE BY LATE DAY. EXPECT STORM CHCS TO INCREASE BY LATE DAY TUESDAY AND PERSIST TUESDAY NIGHT AS 100KT UPPER JET AND UPPER DIFFLUENCE FORCE AND SUSTAIN ANY CONVECTION THAT DEVELOPS NW OF THE CWA. WIND FIELDS AND INSTABILITY CONTINUE TO BE IMPRESSIVE AND SUGGEST A HEALTHY RISK FOR SEVERE WEATHER IF STORMS DEVELOP. NO SIG CHANGES WEDS AND BEYOND AS STABLE LONGWAVE RIDGE/TROUGH PATTERN REMAINS IN PLACE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 11, 12:40 PM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 PM EST SUN JUL 11 2004 INZ021-028>031-035>049-051>057-060>065-067>072-120919- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 1240 PM EST SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM THESE STORMS WILL BE HEAVY RAIN AND FREQUENT LIGHTNING. ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP AFTER MIDNIGHT. THESE STORMS WILL PRODUCE HEAVY RAIN AND PERHAPS GUSTY WINDS AND SMALL HAIL. FLOODING WILL BE AN INCREASING THREAT TONIGHT. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS CANNOT BE RULED OUT THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SUNDAY THUNDERSTORMS WITH HEAVY RAIN WILL LINGER ON MONDAY MORNING. MORE STORMS ARE POSSIBLE ON TUESDAY. SOME OF THE STORMS ON TUESDAY MAY BECOME SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY OR TUESDAY NIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED THIS AFTERNOON INTO MONDAY MORNING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:08 AM EST | Flash Flood Warning | IND | Daviess | 2 hr |
| Jul 12, 3:30 AM EST | Flash Flood Warning | IND | Sullivan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.